Small setback? Encouragement, please?

pufftrinketJune 14, 2007

Hi-

I started with progesterone cream one week ago. I have been using Source Naturals, but plan to swtich to Emerita Pro-Gest with my next tube. It was amazing- the fatigue, headaches, hot flashes, migraines, heat intolerance, and other symptoms were lifting significantly. I was really excited. I still am.

My doctor's report said I had very low progestoerne levels in the lab work, so I am not self-diagnosing. I am trying to remain reasonable and sane about this, but all I want to do is keep using what works to give me relief. I'm afraid I'll overdo it and screw up my hormones more.

Today I experienced the fatigue and heat intolerance again. I was really disappointed. I slept in later than I should have, and took a long nap as well. It made me sad. I had no energy, and some of the other symptoms felt like they were looming. I hadn't realized how uncomfortable I was, and for how long I had been uncomfortable, till things began to lift.

I don't want to go back!!! I want to be balanced and productive. I forgot how good it feels.

I know many of you have been through these experiences. Can you help me stay on course?

I have noticed that I experience almost instantaneous relief when I apply my proper dosage of the cream in the morning and evening. I am so tempted to apply more during the day when the symptoms start. I know from reading that balance is the key, so I guess I can't do that. But I want to!

Thanks for listening. I at least needed to get this off my chest.

Can you help me with any new ways to think about or approach this? Mrs H? Shotzy? anyone?

thanks.

Puff

Thank you for reporting this comment. Undo
shotzy52

Hi Puff, I too started once with the pro-gest. The few doctors I have talked to about it say you cant rub enough in to really do any good. I am not sure about that. I do think the balance is the key. Doesnt it say on the tube to start with a small amount and work up? Are you using the highest dose on the label. I am just impressed that you have a dr. that will do blood work and think it is actually accurate. Usually the MD;s just dont go there. Keep staying the course, if you think it was working, then dont let the blood work (which may flucuate greatly at different times of the day) change how you feel about the results you were having... When it comes to this time of our lives, how we feel is has got to be our yardstick in which we measure.things. Even hormones replacement therapy doesnt work ALL the time. so dont expect the progest to straighten it all out all the time. Make sure you are rubbing it in a different area every day. Thanks for reminding me that balance is the answer, IN EVERYTHING! Shotzy

    Bookmark   June 14, 2007 at 10:43PM
Thank you for reporting this comment. Undo
hunter_tx

Puff, don't give up yet. I found a link last week that I will try to find tomorrow and post it or email it to you. It's information about using progesterone cream from a doctor that makes alot of sense. Just hang in there. You really had results more quickly than I would expect, so you are lucky there. Most hormones are rather slow and gradual in their effects. I'll post back tomorrow, okay?
Mrs H

    Bookmark   June 17, 2007 at 10:29PM
Thank you for reporting this comment. Undo
hunter_tx

Puff, sorry I didn't get back yesterday, but I was really busy and didn't have time. Here's the link I promised. Maybe it will help.
Mrs H

Here is a link that might be useful: progesterone info

    Bookmark   June 19, 2007 at 4:04PM
Thank you for reporting this comment. Undo
pufftrinket

That helped a lot. Thanks. The same day I read your post about Dr. John Lee I found "what your doctor may not tell you about premenopause" at a garage sale that I hadn't even planned on stopping at. It was one of only three books in the entire sale. coincidence??? I think not. :-) Thanks for taking the time to help. It's much appreciated.

    Bookmark   June 19, 2007 at 10:40PM
Thank you for reporting this comment. Undo
hunter_tx

Puff- I have that book. It's a good resource, imo. Something else I meant to say in my post is that I suspect that when you have low hormone levels of any kind, starting on a replacement will give you a temporary "burst" when you first start using them because your hormone receptor sites, which have been basically starved for awhile, get all excited with the re-introduction of what they need, then they all calm down and everything gradually gets back to normal, so the sudden change the first week is really not surprising to me. It's kind of like when you are starving or dying of thirst after a period of illness, your impulse is to over-indulge at first. I could be entirely wrong, but I have noticed the same thing when I first starting using progesterone cream, and again when my Dr put me on a DHEA supplement.

Coincidences are funny aren't they ;)
Mrs H

    Bookmark   June 20, 2007 at 6:31PM
Sign Up to comment
More Discussions
7 days short of a year without a period then BAM!
Bottle of wine has been waiting for 11/7 to celebrate...
Amy-from-Westport
All the symptoms I've experienced!!!!!
Well Ladies, Where do I begin to tell you of all the...
pudd
post menopausal
Is there a board for post menopausal women or for women...
emee
help me interpret the FSH numbers?
i just received my FSH results back (and though i realize...
llmoyer123
Need to hear from woman past meno
Hello Everyone, I am 58 and had my lat period at 52...
garule
© 2015 Houzz Inc. Houzz® The new way to design your home™